MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline distal tip failed to open, and there was phenom 27 resistance.The patient was undergoing surgery for treatment of a saccular, unruptured intracranial internal carotid artery ophthalmic segment a neurysm with a max diameter of 9.14 mm and a 6.46 mm neck diameter.The landing zone was 4.52 mm distally and 4.71 mm proximally.The access vessel was the femoral artery with a 8.38 mm diameter.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered, the pru level was normal, angiographic result post procedure was good.It was reported that a pipeline was selected for implantation.After adequate hydration, the pipeline was delivered to the stent catheter.During deployment of the flow diverter, the distal end of the stent did not open properly.The surgeon attempted multiple times, including pushing, pulling, retrieving, repositioning, and redeploying, but the stent still did not open satisfactorily.Considering that repeated attempts might have caused intimal injury to the patient's vessel and being concerned about potential issues with the phenom 27 as well, the stent was retrieved and removed along with the catheter.To ensure patient safety and a smooth procedure, another pipeline and another phenom 27 were used instead, and the surgery was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include a sheath:(tongqiao 6f90 long sheath), a guide catheter: (tonbridge silver snake 6f115), and a microcatheter: phenom27 fg15150-0615-1s.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pushwire and phenom 27 catheter were returned inside a bio-hazard bag, and a shipping box.The pipeline flex shield braid was not returned.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned from 5.0 cm to 10.4 cm from the distal tip.No other anomalies were noted.¿ testing/analysis: the total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, the resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was not confirmed to have "failure to open at the distal", as the pushwire was returned without the braid.The root cause could not be determined.The customer reported that the vessel tortuosity was moderate, which rules it out as a potential cause.The damaged braid and deployment of the braid in the vessel bend could not be ruled out as possible causes.The customer report of "catheter resistance" was confirmed, as the pushwire and phenom catheter were found to be damaged.The observed damage to the catheter (accordioning) and the hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to advance or retrieve the pipeline flex shield through the catheter against resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during procedure.As the braid was not returned, its potential contribution to the resistance issue could not b e assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was suspected to be a problem with the stent, resulting in poor opening.The device had not been placed in a vessel bend at the time of failure.Multiple cycles of pushing, pulling, swinging, retrieving, and deploying were performed in attempts to open the pipeline, but no friction or difficulty was noted during delivery or positioning, and no resistance was encountered in any section of the catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23278237
Report Number2029214-2025-02169
Device Sequence Number5470233
Product Code OUT
UDI-Device Identifier00763000284626
UDI-Public(01)00763000284626(17)280504(10)D036857
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberD036857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale